Forum

Can anyone help/advise

Hi Guys Can anyone help or advise, over the last few days my mobility has got more and more difficult. This morning I could not stand up straight. I look like an old crippled lady, bent over worried about falling over, which I did, fell down the last two steps of the stairs, luckily Hubby was there. I do use a stick but that didn’t help much. Surely my SPMS can’t go down hill that quickly. Please tell me that it is only a blip. My MS Nurse has increased my meds and added Clonazapam at night, it helps me sleep thank god, do you think it could me that? Need your advice. Thank Deborah

Hi Deborah… I would think it’s only a blip. In my experience of progressive MS it’s unlikely to have such a sudden worsening of symptoms that don’t improve again. The thing with progressive MS… PPMS and SPMS… is it’s easy to forget that things can get suddenly worse and when it happens it’s scary. But quite often there is a reason for that blip… stress is big reason, a virus or bug will do it, exposure to heat or generally overdoing it… but drug side effects can be the other big reason. When did you start the Clonazapam at night? Have you looked at user info (or googled) for side effects? What other meds have been increased? I think it would be best to contact your MS nurse… remember, it’s their job, and she would want you to contact her at times like this. Try not to worry but find out which drug might be causing it… and look at other things going on in your life that might have caused it. Good luck… and hope things improve very soon. Pat xx :wink:

1 Like

Hi Pat Thank you so much for replying, it makes such a difference and a great help that you gave me your thoughts. The clonazapam was prescribe as my legs were keeping me awake at night with spasms. The other drugs are Solifenacin 10mg a day for my urgent blander needs, Solpadol 4 x 30/500mg for the pain, Amitriptyline 1x 50g nightly, Pregabalin 1 x 100mg 3 times a day and finally Clonazapam 2 x 10mg Nightly. So I do rattle a bit, but maybe with all these meds can expect to be a bit unsteady. But since your email at least I don’t feel alone. LOL Deborah

Hi Pat Thank you so much for replying, it makes such a difference and a great help that you gave me your thoughts. The clonazapam was prescribe as my legs were keeping me awake at night with spasms. The other drugs are Solifenacin 10mg a day for my urgent blander needs, Solpadol 4 x 30/500mg for the pain, Amitriptyline 1x 50g nightly, Pregabalin 1 x 100mg 3 times a day and finally Clonazapam 2 x 10mg Nightly. So I do rattle a bit, but maybe with all these meds can expect to be a bit unsteady. But since your email at least I don’t feel alone. LOL Deborah

Hi Pat Thank you so much for replying, it makes such a difference and a great help that you gave me your thoughts. The clonazapam was prescribe as my legs were keeping me awake at night with spasms. The other drugs are Solifenacin 10mg a day for my urgent blander needs, Solpadol 4 x 30/500mg for the pain, Amitriptyline 1x 50g nightly, Pregabalin 1 x 100mg 3 times a day and finally Clonazapam 2 x 10mg Nightly. So I do rattle a bit, but maybe with all these meds can expect to be a bit unsteady. But since your email at least I don’t feel alone. LOL Deborah

Sorry for three post must have preset three times,

Hi Deborah

I would definitely have a word with your ms nurse or gp, it may be you have an infection underlying, and those sort of things have a worsening effect on symptoms, much like stress does, and meds as well. I tend to take mine early evening rather than just beforre bedtime, so mornings I feel less groggy.

Take care.

Pam X

Thanks Pat will do. Going to have an afternoon nap now. Deborah

Hi Deborah

I agree with Pat and Pam. It could be a number of things. Like Pam I take my evening tablets early, 7pm seems to suit me or I’m really dopey and unsteady in the morning, I find it difficult to get out of bed and have also come a cropper trying to get downstairs, but much better if I take them on time. It’s very difficult adjusting if your meds or doses have changed recently. It takes me a while to adjust to changes and I’m on a shed load of meds too.

I’d contact your gp or nurse as the others have suggested but just wanted to reassure you that it might be something simple and reversible as I too got really down when in your situation, had a few minor incidents and accidents and thought progression had sped up stupidly. It’s one of those frustrating illnesses where you don’t know what to expect from day to day or hour to hour at times. I hope it’s nothing major, please let us know how you get on.

Cath xx

Can anyone tell me if pins and needles in both my hands when I wake are a common symptom ? I work full time which involves standing from 8-12.30 and just recently have found I cannot lift my right leg up at all , more annoying not painful at all wondering if the standing is causing it appreciate any advice.

Yes hon… common symptoms unfortunately. What med’s are you on? Suggest you ask to see your MS nurse (if you have one) or atleast speak to her on phone. Sounds as if you might have foot-drop in your right leg. If you can’t see MS nurse see if you can have an appointment with neuro. We are all hero’s coping with the damned MS! Pat xx

Ok weird new thing. When I lean forward then straighten up my head goes all "swimmy " not sure how else to describe it. I also have a bad back at the moment which is driving me bonkers. Is the balance thing something linked with MS or something else anybody know ???

Minx I don’t know if it is common but if I tilt my head forward putting my chin on my chest for any length of time I pass out. I thought it was caused by my spinal cord injury but I only know it happens. I have to put my book or kindle etc on a stand or pillow on my knee to keep my head up. It’s very odd and until I realised what was causing me to faint it was quite worrying but now that I’ve realised I just adjust my position accordingly.

I hope you find more out about it but I just wanted to let you know that you’re not on your own with it.

Cath x

Deborah the only thing I can think of is a urine infection, I go from OK to unable to lift a limb off of the bed even if its not obvious ie smelly painful to pee etc an infection could be present.

Don

other than that its something else

I take antibiotics permanently. Low dosage but seems to ward off urine infections due to catheter usage. Ask Gp. Love Sue xxx